MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 1.9FX50CM SGL LMN VASCU-PICC

MEDICAL COMPONENTS, INC. 1.9FX50CM SGL LMN VASCU-PICC
Model Number MD17011100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A single-lumen picc was placed in the patient's rle and after placement was confirm a hole was to be noted near the hub of the picc line.The picc then had to be rewired, and additional x-rays had to be taken.
 
Additional Manufacturer Narrative
The 1.9f vascu picc was returned for evaluation.Additional information regarding this event was requested but was not provided.Visual inspection revealed no obvious defects.Functional testing was performed.The distal lumen was clamped with hemostats and then flushed.A leak was noted approximately 3.5 cm from the hub.Under magnification it can be seen that the lumen is split longitudinally.The device was further reviewed by medcomp engineering.While the split in the lumen is visible, it cannot be determined when it occurred, noting that bunching can occur during removal of the stylet, which may have caused the damage to the lumen.It is not known how long the device was in use prior to this event.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test conducted as a last step in the manufacture process.This test would have detected any holes, tears, leaks, or weak spots if they had existed at the time of manufacture.We are unable to determine the root cause or factors that may have contributed to this event.The instructions for use (ifu) contains the following warnings and precautions: do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (14.5 psi).Only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.Bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).Do not use high-pressure injectors for contrast medium studies.Excessive pressures may damage catheter.Do not use sharp instruments near the extension lines or catheter lumen.If difficulty and/or bunching of the catheter lumen are experienced while removing the stylet, additional flushing of the catheter may be helpful.The catheter may need to be repositioned to allow for removal of the stylet.Small syringes will generate excessive pressure and may damage the catheter.Ten (10cc) or larger syringes are recommended.Preflush catheter, sideport adapter, and needleless access port, if included.Attach saline filled syringe to luer of sideport adapter and flush adapter and catheter.Assure the handle of the twisted wire stylet is firmly attached to the adapter.

Brand Name
1.9FX50CM SGL LMN VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20029291
Report Number2518902-2024-00056
Device Sequence Number8600689
Product Code LJS
UDI-Device Identifier00884908146547
UDI-Public00884908146547
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120980
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMD17011100
Device Catalogue NumberMD17011100
Device Lot NumberMQZM340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown